Poskitta, D.S. and Skeels, C.L. (2007) Approximating the Distribution of the Instrumental Variables Estimator when the Concentration Parameter is Small. Journal of Econometrics, 139 (1). pp. 217-236. ISSN 0304-4076
Abstract
This paper presents a new approximation to the exact sampling distribution of the instrumental variables estimator in simultaneous equations models. It differs from many of the approximations currently available, Edgeworth expansions for example, in that it is specifically designed to work well when the concentration parameter is small. The approximation is remarkable in that simultaneously: (i) it has an extremely simple final form; (ii) in situations for which it is designed it is typically much more accurate than is the large sample normal approximation; and (iii) it is able to capture most of those stylized facts that characterize lack of identification and weak instrument scenarios. The development leading to the approximation is also novel in that it introduces techniques of some independent interest not seen in this literature hitherto.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Keywords: | Concentration parameter; IV estimator; Two-stage least squares; Simultaneous equations model; t approximation; Weak instruments |
Dates: |
|
Institution: | The University of York |
Academic Units: | The University of York > Faculty of Social Sciences (York) > Economics and Related Studies (York) |
Depositing User: | York RAE Import |
Date Deposited: | 29 May 2009 10:04 |
Last Modified: | 29 May 2009 10:04 |
Published Version: | http://dx.doi.org/10.1016/j.jeconom.2006.06.011 |
Status: | Published |
Publisher: | Elsevier Science B.V., Amsterdam. |
Identification Number: | 10.1016/j.jeconom.2006.06.011 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:6557 |